Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 100, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Nov 25, 2015, 3:08 PM CST for Phelps County, Missouri. It took effect at Nov 28, 2015, 4:40 PM CST. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2015, 3:08 PM CST (21:08 UTC)
- In effect from
- Nov 28, 2015, 4:40 PM CST
- Expired
- Nov 30, 2015, 8:30 AM CST
- In force
- 40 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Phelps County, MO
The radar
The St Louis radar (KLSX), 133 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Gasconade River at Jerome (JRMM7). The gauge peaked at 10.04 ft at Nov 30, 2015, 9:00 AM CST.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06933500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Nov 25, 2:51 PM CST, 17 minutes earlier.
Area forecast discussion, Nov 25, 2:51 PM CST, 17 minutes before
Area Forecast Discussion
National Weather Service SPRINGFIELD MO
251 PM CST WED NOV 25 2015
...FLASH FLOOD WATCH POSTED FOR THE ENTIRE AREA...
.SHORT TERM...(This Evening through Sunday)
Moisture increases from the Gulf continued over extreme southeast
Kansas and the Missouri Ozarks today. This pattern will set the
stage for another widespread rainfall event as we progress into
Thanksgiving and Thanksgiving weekend.
A slow moving storm system will approach from the west, forcing a
heavy band of rainfall as a frontal system slowly shifts across
the area.
Rain starts to get heavy over southeast Kansas late Thursday
afternoon and evening, and will shift east across the Ozarks into
Friday.
The frontal system is expected to stall somewhere across
Arkansas, but will be close enough for post frontal showers
through the weekend.
A final speed max will pass over southern Missouri on Sunday
morning, shifting all precipitation east of the area by Sunday
afternoon.
We are officially forecasting widespread rainfall amounts ranging
from 2 - 5 inches.
.LONG TERM...(Monday through Wednesday)
A Pacific airmass will spread across the region next work week,
offering cool and dry conditions Monday through Wednesday.
Look for highs in the 40s and lows in the middle to upper 20s.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 1135 AM CST WED NOV 25 2015
For the KSGF/KJLN/KBBG tafs: Strong southerly low level flow will
continue to pull moisture northward into the area. Ceilings have
slowly been falling through the morning hours into the MVFR
category. Expect deteriorating flight conditions tonight with
ceilings slowly falling into the IFR category later this evening
and then continue through 18Z Thursday. Winds will remain out of
the southeast above 12 knots, with some gusts to 20 knots this
afternoon and again after 15Z Thursday. low level wind shear is
likely again tonight as low level jet strengthens. Not much in
the way of precipitation expected with the exception of some
patchy drizzle tonight and Thursday morning. More widespread rain
is expected after 18Z Thursday.
&&
.SGF Watches/Warnings/Advisories...
MO...Flash Flood Watch from Thursday evening through late Friday
night for MOZ055>058-066>071-077>083-088>098-101>106.
KS...Flash Flood Watch from Thursday evening through late Friday
night for KSZ073-097-101.
&&
SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...RaberdingHazardous weather outlook, Nov 25, 2:04 PM CST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 204 PM CST WED NOV 25 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-262015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 204 PM CST WED NOV 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WIDESPREAD FLOODING DURING THE THANKSGIVING HOLIDAY WEEKEND IS LIKELY ACROSS EXTREME SOUTHEASTERN KANSAS AND THE MISSOURI OZARKS. 2 TO 5 INCHES OF RAIN IS EXPECTED AS A STORM SYSTEM SLOWLY APPROACHES FROM THE WEST. SOIL CONDITIONS ARE MOIST...STREAMFLOWS ARE ABOVE AVERAGE...AND THE LACK OF VEGETATION WILL ALL ENHANCE FLOODING BEGINNING THURSDAY NIGHT...AND CONTINUING INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) CRAMER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 3:15 AM CST | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 3 days |
| Nov 25, 9:29 AM CST | River Flood Warning | SGF | Vernon | 6 days |
| Nov 25, 9:29 AM CST | River Flood Warning | SGF | Vernon | 6 days |
| Nov 25, 9:29 AM CST | River Flood Warning | SGF | Cedar | 4 days |
| Nov 25, 3:08 PM CST | River Flood Warning | SGF | Pulaski | 4 days |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.